Using Dissociatives with a Dissociative disorder

Discussion in 'Dissociatives' started by Puff, Jun 30, 2006.

  1. Puff

    Puff Newbie

    Reputation Points:
    8
    Messages:
    9
    Joined:
    Jun 29, 2006
    Does anyone know what the effects would be of taking a Dissociative, namely DXM, while suffering from a mild dissociative disorder from anxiety?
     
    1. 4/5,
      Good, glad to see someone being safe. If only everyone was smart enough to research...
      Jun 30, 2006
  2. INodHardOhYeah

    INodHardOhYeah Gold Member

    Reputation Points:
    389
    Messages:
    180
    Joined:
    Dec 31, 2005
    from U.S.A.
    This is ill advised, taking a psychoactive such as this with an underlying mental health issue is asking for trouble and will only mutiply the anxiety, espcially such an illness as a dissociative disorder. I would highly suggest avoiding such drugs as well as hallucinogens until You is of sound mind. I would like to add that if You are taking a prescribed SSRI (As many people with your condition are) that you wait until you are off the meds atleast a few weeks before using DXM as fatalities from Seretonin Syndrome have resulted from DXM doses as low as 175 mg.
     
  3. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    1,995
    Joined:
    Feb 26, 2006
    is You talking about an anxiety disorder? or a dissociative disorder such as depersonalization?

    if it is a dissociative disorder You is talking about, DXM probably wouldnt be a great idea since it can cause disruptions in thought processes, and obviously a feeling of dissociation. SWIM's concern is that this added dissociation could persist after the effects of DXM have worn off, and that You wouldnt feel "right" for some time. another concern would be that it could trigger a psychotic break, which would not be worth any sort of high.

    perhaps the best advice would be to come clean with a therapist, and ask them of the possible dangers if You were to hypothetically take a dissociative. swim suspects dxm would be a bad idea, however.
     
  4. Puff

    Puff Newbie

    Reputation Points:
    8
    Messages:
    9
    Joined:
    Jun 29, 2006
    I got this feeling from a bad marijuana experience and the feeling has only let up a bit.
     
  5. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    1,995
    Joined:
    Feb 26, 2006
    then definitely stay away from dissociatives and hallucinogens for a while. dxm can create long-term feelings of derealization with regular use, and I am willing to bet that in a person who already has some dissociative feelings, dxm could exacerbate these symptoms with a single dose.